Alert archive / Alabama / Red Flag Warnings in 2011
Red Flag Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 2, 2011, 11:14 AM CDT for 39 counties in Alabama. It took effect at Nov 2, 2011, 12:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2011, 11:14 AM CDT (16:14 UTC)
- In effect from
- Nov 2, 2011, 12:00 PM CDT
- Expired
- Nov 2, 2011, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WWUS84 KBMX 021614 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1114 AM CDT WED NOV 2 2011 ...LOW RELATIVE HUMIDITIES AND GUSTY WINDS EXPECTED THIS AFTERNOON... ALZ011>015-017>050-022200- /O.NEW.KBMX.FW.W.0015.111102T1700Z-111102T2200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1114 AM CDT WED NOV 2 2011 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS...SOUTHEAST 5 TO 15 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT AND MAY LAST UP TO 4 HOURS. * IMPACTS...THE COMBINATION OF A DRY AIRMASS AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 2, 6:21 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Nov 2, 6:21 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 621 AM CDT WED NOV 2 2011 .UPDATE... 12Z AVIATION. && .SHORT TERM...TODAY THROUGH FRIDAY. EXPECT SUNNY AND MILD CONDITIONS ACROSS ALABAMA TODAY AS A STORM SYSTEM GATHERS STRENGTH OVER THE PLAINS STATES. TEMPERATURES SHOULD BE VERY CLOSE TO READINGS ON TUESDAY WITH HIGHS IN THE LOWER 70S. THE MODELS ARE IN VERY GOOD AGREEMENT WITH TIMING OF SURFACE FRONT AND STRENGTH OF UPPER LOW. THE SURFACE FRONT SHOULD BE NEAR THE MISSISSIPPI RIVER BY SUNRISE THURSDAY. A LINE OF SHOWERS WITH A EMBEDDED THUNDERSTORMS WILL ENTER NW ALABAMA BY MID MORNING AND QUICKLY TRACK EASTWARD AS SHORT WAVE TROF BEGINS TO MOVE IN A MORE SOUTHEAST TRAJECTORY. ALL MODELS INDICATE LIFTED INDICES WILL STAY ON THE POSITIVE SIDE DUE TO WEAK MID LEVEL LAPSE RATES AND COOLER SURFACE DEWPOINTS. THERE WILL BE STRONG MID LEVEL FORCING ALONG FRONT AND THERE IS A SMALL AREA OF POTENTIAL ELEVATED INSTABILITY...SO AN ISOLATED THUNDERSTORM POSSIBLE...MAINLY NORTH OF I-20. RAINFALL AMOUNTS WILL BE ON THE MEAGER SIDE DUE TO THE NARROW LINE OF SHOWERS AND THE QUICK EASTWARD MOVEMENT OF THE FRONT. MOST AREAS WILL GET ONE-QUARTER OF AN INCH OR LESS...BUT SOME OF THE NW COUNTIES COULD SEE UP TO ONE-HALF INCH. THE LINE OF CONVECTION WILL BE NEAR MONTGOMERY BY SUNSET THURSDAY AND EXITING SOUTHEAST COUNTIES BY 9 PM. THE CLOUDS WILL BEGIN TO ERODE SEVERAL HOURS AFTER FRONTAL PASSAGE...BUT THERE LOOKS LIKE THERE WILL BE PLENTY OF WRAP AROUND LOW LEVEL CLOUDS ACROSS NORTH ALABAMA THURSDAY NIGHT...AND WILL ADD SOME SPRINKLES INTO THE FORECAST. SKIES SHOULD CLEAR OUT DURING THE DAY ON FRIDAY AS UPPER LOW PULLS QUICKLY OUT INTO THE ATLANTIC. 58/ROSE .LONG TERM...SATURDAY THROUGH TUESDAY. A NICE WEEKEND ON TAP ACROSS AREA AS UPPER RIDGE BUILDS EASTWARD AHEAD OF NEXT UPSTREAM SHORT WAVE TROF. THE GFS HAS BACKED OFF ON THE INTENSITY OF THE WEDGE FRONT AND IT APPEARS THERE WILL BE LESS CLOUD COVER AND WARMER TEMPERATURES ACROSS EAST ALABAMA THAN HAD ANTICIPATED. TEMPERATURES EXPECTED TO CLIMB BACK INTO THE 70S BY EARLY NEXT WEEK. THE NEXT SHORT WAVE TROF WILL LIFT RAPIDLY NORTHEAST AND HAVE NO IMPACT ON ALABAMA. ANOTHER SYSTEM COULD BRING SOME SHOWERS AND POSSIBLY THUNDERSTORMS TO AREA BY MIDDLE OF NEXT WEEK. && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THRU MUCH OF THE PERIOD. SFC HIGH PRESSURE TO OUR NW WILL KEEP SKIES CLEAR AND CONDITIONS DRY THRU THE DAY TODAY. A COLD FRONT WILL APPROACH FROM THE WEST OVERNIGHT AND MOVE ACROSS THE CWA ON THURSDAY. PRECIP WITH THIS SYSTEM SHOULD HOLD OFF UNTIL AFTER 12Z FOR ALL TERMINALS. SOME MODEL SOUNDINGS WOULD SUGGEST THE POSSIBILITY OF SOME MVFR CIGS MOVING INTO PARTS OF THE FORECAST AREA LATE IN THE PERIOD...MOST LIKELY AFTER 08Z OR 09Z. HAVE NOT INCLUDED ANY LOW CIGS AT THIS TIME...BUT THEY MAY BE INTRODUCED WITH THE 18Z FORECAST. 19 && .FIRE WEATHER... EXPECT SURFACE DEWPOINTS TO BE A TAD HIGHER TODAY AS SOUTHEAST FLOW SETS UP OVER AREA. AFTERNOON RELATIVE HUMIDITIES WILL FALL TO NEAR OR JUST BELOW 25 PERCENT FOR MAYBE TWO HOURS...AND NOT MEET THE 4 HOUR CRITERIA FOR A RED FLAG WARNING. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 40 62 39 62 / 10 0 70 20 10 ANNISTON 71 43 67 42 64 / 10 0 70 30 10 BIRMINGHAM 71 52 63 41 63 / 10 10 70 20 10 TUSCALOOSA 73 48 63 41 66 / 10 10 70 10 10 CALERA 71 48 66 41 62 / 10 0 70 20 10 AUBURN 70 46 71 43 64 / 10 0 50 40 10 MONTGOMERY 73 46 71 40 66 / 0 0 50 30 10 TROY 72 44 72 41 64 / 0 0 40 40 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 2, 6:45 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 AM CDT WED NOV 2 2011 ALZ011>015-017>050-031145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 645 AM CDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.